MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10604
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that catheter entrapment and shaft break occurred.The target lesion was located in the circumflex artery.Following pre-dilation of a 3.0mm and 3.5mm nc emerge balloon catheter, a 4.00 x 24mm synergy drug-eluting stent was successfully implanted past the nominal pressure.However, when the delivery system was removed, the device was stuck and the shaft broke inside the guide catheter when pulled harder.The guide was pushed in as the entire delivery system was pulled out completely.The stent was post-dilated with a 5.0mm nc emerge balloon catheter, completing the procedure.No further complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 4.00 x 24mm stent delivery system was returned for analysis.The device was returned without the stent attached.The balloon cones were reviewed, the cones were identified to be in a deflated state with a red/brown substance visible.A visual examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple kinks as well as a red/brown substance visible in the manifold.A visual examination of the outer and inner lumen and mid-shaft section found the device broken at the guidewire exchange port 260mm proximal to the distal tip.The corewire was exposed.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10191763
Report Number2134265-2020-07669
Device Sequence Number13674779
Product Code NIQ
UDI-Device Identifier08714729840251
UDI-Public08714729840251
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/09/2021
Device Model Number10604
Device Catalogue Number10604
Device Lot Number0024455130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2020
Initial Date Received by Manufacturer 06/01/2020
Supplement Date Received by Manufacturer07/20/2020
Initial Report FDA Received Date06/24/2020
Supplement Report FDA Received Date08/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1